Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 30, 2019, 4:04 AM MDT. It took effect at Mar 30, 2019, 8:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 4:04 AM MDT (10:04 UTC)
- In effect from
- Mar 30, 2019, 8:00 PM MDT
- Expired
- Mar 31, 2019, 4:20 AM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
195 WWUS75 KABQ 301004 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 404 AM MDT Sat Mar 30 2019 ...STRONG EAST CANYON WINDS TONIGHT... .A back door cold front will push through gaps in the central mountain chain today causing gusty winds to develop below canyons opening into the central valley from the east. Winds will strengthen tonight with gusts up to 45 mph in portions of the middle Rio Grande Valley located along and east of the Rio Grande, and up to 55 mph in east-wind-prone parts of central and eastern Albuquerque. Hazardous crosswinds will impact north-to-south oriented roads like I-25 and Tramway Boulevard. NMZ519-301800- /O.NEW.KABQ.WI.Y.0022.190331T0200Z-190331T1200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 404 AM MDT Sat Mar 30 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 PM this evening to 6 AM MDT Sunday. * LOCATION...Middle Rio Grande Valley including Albuquerque, Los Lunas and Belen, mainly along and east of the Rio Grande. * WINDS...East at 20 to 35 mph with gusts up to 45 mph, except 25 to 40 mph with gusts up to 55 mph in parts of central and eastern Albuquerque below Tijeras Canyon. * TIMING...Winds will become gusty today, then hazardous tonight with the strongest winds occurring between 8 PM and 3 AM MDT. Speeds will weaken toward sunrise, then breezy conditions will linger into Sunday morning. * VISIBILITY...Locally reduced below 5 miles in blowing dust. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to-south oriented roads including I-25. Unsecured and light-weight objects may become airborne. Flimsy structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
3 follow-up statements
708 WWUS75 KABQ 301738 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1138 AM MDT Sat Mar 30 2019 ...STRONG EAST CANYON WINDS TONIGHT... .A back door cold front will push through gaps in the central mountain chain today causing gusty winds to develop below canyons opening into the central valley from the east. Winds will strengthen tonight with gusts up to 45 mph in portions of the middle Rio Grande Valley located along and east of the Rio Grande, and up to 55 mph in east-wind-prone parts of central and eastern Albuquerque. Hazardous crosswinds will impact north-to- south oriented roads like I-25 and Tramway Boulevard. NMZ519-310200- /O.CON.KABQ.WI.Y.0022.190331T0200Z-190331T1200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 1138 AM MDT Sat Mar 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT SUNDAY... * LOCATION...Middle Rio Grande Valley including Albuquerque, Los Lunas and Belen, mainly along and east of the Rio Grande. * WINDS...East at 20 to 35 mph with gusts up to 45 mph, except 25 to 40 mph with gusts up to 55 mph in parts of central and eastern Albuquerque below Tijeras Canyon. * TIMING...Winds will become gusty today, then hazardous tonight with the strongest winds occurring between 8 PM and 3 AM MDT. Speeds will weaken toward sunrise, then breezy conditions will linger into Sunday morning. * VISIBILITY...Locally reduced below 5 miles in blowing dust. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to- south oriented roads including I-25. Unsecured and light- weight objects may become airborne. Flimsy structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 28
863 WWUS75 KABQ 310219 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 819 PM MDT Sat Mar 30 2019 ...STRONG EAST CANYON WINDS TONIGHT... .East winds will strengthen tonight with gusts of 40 to 45 mph in portions of the middle Rio Grande Valley located along and east of the Rio Grande, and up to 50 to 55 mph in east-wind-prone parts of central and eastern Albuquerque. Hazardous crosswinds will impact north-to-south oriented roads like I-25 and Tramway Boulevard. NMZ519-311030- /O.CON.KABQ.WI.Y.0022.000000T0000Z-190331T1200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 819 PM MDT Sat Mar 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * LOCATION...Middle Rio Grande Valley including Albuquerque, Los Lunas and Belen, mainly along and east of the Rio Grande. * WINDS...East at 20 to 35 mph with gusts up to 40 to 45 mph, except 25 to 40 mph with gusts up to 50 to 55 mph in parts of central and eastern Albuquerque below Tijeras Canyon. * TIMING...Strongest winds occurring between 10 PM and 5 AM MDT. Speeds will weaken after sunrise Sunday, then breezy conditions will linger into Sunday afternoon. * VISIBILITY...Locally reduced below 5 miles in blowing dust. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to- south oriented roads including I-25. Unsecured and light- weight objects may become airborne. Flimsy structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
459 WWUS75 KABQ 311020 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 420 AM MDT Sun Mar 31 2019 NMZ519-311130- /O.CAN.KABQ.WI.Y.0022.000000T0000Z-190331T1200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 420 AM MDT Sun Mar 31 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds are decreasing on the east side of the Albuquerque metro area early this morning. A few locations in the Foothills below canyons may still see wind gusts up to 40 mph through sunrise however hazardous winds have ended. $$ 42
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:33 AM MDT, 31 minutes earlier.
Area forecast discussion, Mar 30, 3:33 AM MDT, 31 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 333 AM MDT Sat Mar 30 2019 .SYNOPSIS... In the wake of a potent cold front, today's temperatures will run 10 to 20 degrees below normal in central to eastern parts of New Mexico. Light snow will break out over the northern mountains today, continuing into tonight as east southeast winds move upslope. On Sunday a Pacific low pressure system will drop southeastward over the Four Corners region. This will cause more clouds to blossom over New Mexico with northern mountain precipitation gradually expanding to other nearby areas in the form of rain, high elevation snow, and even a few thunderstorms in western New Mexico. Temperature readings will even be a few degrees colder on Sunday. The steady high elevation snow over the northern mountains tonight through Sunday and Sunday night will tally up to a few to several inches of accumulation. Precipitation will exit New Mexico by early Monday with temperatures warming several degrees through the afternoon. Mostly dry weather is forecast for the remainder of next week. && .DISCUSSION... The mercurial weather pattern will continue through the weekend. The Pacific segment of the cold front began cooling temperatures yesterday, and last night the backdoor segment got to work as it has plowed through the eastern plains. Low clouds were left in the wake of the front, but they are largely scattered with patchy low ceilings. The next Pacific low has moved inland over OR and will be on a southeastward course tonight into Sunday while the surface high works southward down the central to southern plains. This will cause surface winds to veer to an east southeasterly component over much of the forecast area, inducing upslope flow over the east and southeast faces of the central mountain chain today and eventually the ranges just west of the Rio Grande. After yesterday's staunch dry air invasion it will take some time for the upslope flow to yield condensation and any precipitation. Thus, any precipitation that develops today and into the evening will be primarily confined to the northern mountain zones and will likely amount to very little. Temperatures will be starkly lower than where we were 48 hours ago. By this evening the low will be just northwest of the Four Corners while the surface high drops into KS. This will orient a decent surface pressure gradient over eastern NM, enough to accelerate easterly winds through a few centrally located gaps and canyons. Eastern areas of Albuquerque will be susceptible to these strong winds and a wind advisory will be hoisted for tonight. After midnight tonight and into Sunday, better dynamics aloft will begin spreading into NM as the low sinks farther to the southeast. Snow over the northern mountains will gradually begin to turn a bit more persistent. Into the daytime Sunday, snow will increase in intensity over the northern mountains with additional areas of precipitation expanding over more of western to north central NM. The colder core of the low could pose enough instability for a few thunderstorms Sunday afternoon, too. QPF amounts have been inconsistent with each model run, and even now the track of the low is not a sure bet as each model member has variations of considerable distance. Regardless, the brief window of opportunity for moderate to occasionally heavy snow over the northern mountains appears rather limited, so have opted to convert the Winter Storm Watch to an advisory with Sunday and Sunday evening likely observing the highest accumulations. By dawn Monday, the low will have worked into east central NM, soon to exit with a diminishing of the precipitation following. Despite northwesterly flow aloft on Monday, mid-tropospheric pressure heights will rise considerably with clearing skies, and temperatures will quickly warm by about 10 to 20 degrees over much of the forecast area. A ridge axis upstream will then flatten some as it approaches the Land of Enchantment on Tuesday. Pressure heights will rise a couple more decameters under the ridge, and temperatures will climb above normal again by Tuesday afternoon. The next perturbation of interest will be in the form of a quick- moving trough. While forecast models are now steering this feature farther south than was advertised 24 hours ago, it still does not offer much in the way of precipitation for NM. Winds will increase Wednesday as the trough axis crosses. After another transient ridge of high pressure on Thursday, a subsequent upstream trough will be on the horizon. While this latter trough does not appear overly strong or organized, it could draw in a south southeast surface flow that could advect moisture from the Gulf of Mexico toward the Land of Enchantment. 52 && .FIRE WEATHER... In the wake of a cold front that dropped south and southwestward through the state overnight, today's high temperatures will fall around 10 to 15 degrees from Friday's readings across central areas, and as much as 32 degrees across the eastern plains. A surface high pressure system sinking southward across the western Great Plains, and an upper level low pressure system developing over UT, will continue to drive a back door cold front westward through central parts of the state today with east and southeast flow developing most places by late morning. This will cause humidities to climb today and most places through Sunday. Rain and snow that develops today and tonight across the northern mountains will become widespread Sunday, then drier air will begin to move in from the west Sunday night while precip continues central and east. Rain or liquid equivalent precip amounts should generally vary from a few hundredths of an inch across eastern areas to around 0.15 of an inch elsewhere, accept over 0.5 of an inch in portions of the northern mountains where snow accumulations should approach 10 inches on higher peaks. The northeast, northwest and east central highlands, as well as the upper Rio Grande Valley, should also accumulate a few inches of snow. East canyon wind gusts in the middle Rio Grande Valley should reach 50 mph on Saturday night, and up to 40 mph elsewhere in the central valley from Santa Fe southward. A weakening ridge of high pressure will bring drier and warmer weather Monday and Tuesday. Wednesday, an upper trough passing eastward over the central Rockies will strengthen the flow aloft over NM, while a ~996 mb surface low develops in eastern CO, inducing breezy to windy conditions. The strongest westerly surface winds should develop across central and southern parts of the fire weather forecast area, with gusts generally from 40 to 50 mph possible. Humidities will also plummet as temperatures climb up to 10 degrees above normal with a risk of widespread critical fire weather conditions roughly along and south of I-40. The one limiting factor appears to be Haines indices right now, with values generally in the 3 to 4 range currently expected. Models are known to increase Haines values as fire weather events approach, so these may come into alignment with other critical fire weather indicators. 44 && .AVIATION... 06Z TAF CYCLE A back door cold front pushing southwestward through the eastern plains has enough moisture with it to produce areas of low clouds with MVFR and IFR conditions across the eastern plains tonight. Pockets of low clouds will probably develop along the east slopes of the central mountain chain as well by early morning. The front will push through gaps in the central mountain chain with a gusty east canyon wind in the central valley from Santa Fe southward Saturday and especially Saturday night. Gusts at ABQ will probably exceed 35 kt late Saturday afternoon and night, if not sooner, necessitating an Airport Weather Warning. Meanwhile, an upper level trough exiting the central Rockies is forecast to produce scattered rain and snow showers in the northern mountains for the remainder of tonight and Saturday, then another approaching system will spread them to include the northwest highlands on Saturday night. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 57 33 49 28 / 0 20 40 5 Dulce........................... 52 26 43 20 / 0 30 60 30 Cuba............................ 52 28 39 24 / 5 20 60 40 Gallup.......................... 57 28 50 23 / 0 5 30 5 El Morro........................ 56 26 44 22 / 0 5 40 20 Grants.......................... 57 28 44 23 / 0 5 50 30 Quemado......................... 60 31 54 24 / 0 5 40 20 Glenwood........................ 68 35 57 32 / 0 0 10 5 Chama........................... 46 22 37 21 / 20 40 60 50 Los Alamos...................... 49 28 41 26 / 10 30 60 60 Pecos........................... 44 23 35 20 / 10 20 50 60 Cerro/Questa.................... 44 22 39 21 / 40 40 60 50 Red River....................... 34 16 32 22 / 50 50 70 60 Angel Fire...................... 37 12 35 16 / 40 40 60 60 Taos............................ 47 24 39 21 / 20 30 50 40 Mora............................ 37 20 35 18 / 30 40 60 60 Espanola........................ 54 29 46 27 / 5 20 50 40 Santa Fe........................ 49 26 40 24 / 5 20 60 60 Santa Fe Airport................ 53 27 43 24 / 0 10 50 50 Albuquerque Foothills........... 57 33 44 31 / 0 5 50 50 Albuquerque Heights............. 58 35 45 33 / 0 0 40 40 Albuquerque Valley.............. 60 31 47 28 / 0 0 40 40 Albuquerque West Mesa........... 58 34 45 30 / 0 5 40 40 Los Lunas....................... 61 35 49 32 / 0 0 30 40 Rio Rancho...................... 59 35 45 32 / 0 5 40 40 Socorro......................... 64 34 52 34 / 0 0 20 50 Sandia Park/Cedar Crest......... 51 25 41 22 / 0 10 50 50 Tijeras......................... 53 25 43 25 / 0 5 50 50 Moriarty/Estancia............... 52 23 43 20 / 0 5 40 60 Clines Corners.................. 47 23 38 22 / 0 5 40 60 Gran Quivira.................... 53 26 46 27 / 0 0 30 50 Carrizozo....................... 57 28 50 31 / 0 0 5 30 Ruidoso......................... 46 20 44 22 / 0 0 5 50 Capulin......................... 39 18 40 22 / 10 5 40 40 Raton........................... 44 21 42 22 / 20 10 40 40 Springer........................ 47 24 45 24 / 5 10 30 40 Las Vegas....................... 41 20 36 18 / 10 20 40 50 Clayton......................... 43 22 49 29 / 0 0 20 20 Roy............................. 46 22 41 24 / 0 5 30 40 Conchas......................... 53 27 49 30 / 0 0 20 30 Santa Rosa...................... 52 27 45 29 / 0 0 20 30 Tucumcari....................... 52 26 51 30 / 0 0 10 30 Clovis.......................... 48 25 48 28 / 0 0 5 20 Portales........................ 51 25 49 27 / 0 0 0 20 Fort Sumner..................... 53 27 48 29 / 0 0 10 20 Roswell......................... 58 32 52 31 / 0 0 0 20 Picacho......................... 52 27 47 28 / 0 0 0 30 Elk............................. 50 24 44 26 / 0 0 0 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 6 AM MDT Sunday for the following zones... NMZ519. Winter Weather Advisory from midnight tonight to midnight MDT Sunday night for the following zones... NMZ510>515. && 52
Hazardous weather outlook, Mar 30, 3:34 AM MDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 334 AM MDT Sat Mar 30 2019 NMZ501>540-311100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 334 AM MDT Sat Mar 30 2019 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight East winds will surge into central gaps and canyons this evening, leading to gusty conditions. Areas below canyons, including eastern Albuquerque, will observe occasional gusts as high as 45 to 55 mph from the east. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another Pacific disturbance will approach New Mexico tonight into Sunday, bringing areas of rain and high elevation snow to the state. The northern and central mountains of New Mexico will accumulate a few to several inches of fresh snow during this time, leading to periods of low visibility and travel difficulties above 8,000 feet. Stronger winds will likely return to New Mexico on Wednesday of next week. Dry conditions and low humidity could lead to a few hours of critical fire weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts or snowfall through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:40 AM MDT | Winter Weather Advisory | ABQ | 44 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.